ISSN 1308-8734 | E-ISSN 1308-8742
Letter to the Editor
Bilateral intraoperative floppy iris syndrome associated with silodosin intake
1 Department of Ophthalmology, Kutahya Health Sciences University School of Medicine, Kütahya, TURKEY  
Eurasian J Med ; : -
DOI: 10.5152/eurasianjmed.2019.19017
Key Words: benign prostatic hyperplasia, cataract, intraoperative floppy iris syndrome, phacoemulsification, silodosin
Abstract

Intraoperative floppy iris syndrome (IFIS) was described by three characteristics: floppy iris that billows in reaction to intraocular fluid currents during phacoemulsification surgery, flaccid iris stroma that tends to prolapse through well-constructed surgical incisions, and progressive pupillary miosis despite preoperative pharmacologic dilatation. A 63-year-old man presented with decreased vision in his both eyes. Ophthalmic examination revealed bilateral nuclear cataract. He was prescribed silodosin for the management of benign prostatic hyperplasia a month ago. We planned consecutive cataract surgery two-week time interval. We encountered all features of IFIS in both eyes of patients during phacoemulsification surgery. We successfully managed IFIS by aid of iris retractor and reached 20/20 final visual acuity postoperatively in both eyes of the patients. To our best knowledge, this is the first bilateral IFIS associated with silodosin intake in the literature. Ophthalmologists and urologist prescribing silodosin should be aware of this possible association.

 

You may cite this article as: Özcura F, Gültekin Irgat S. Bilateral intraoperative floppy iris syndrome associated with silodosin intake. Eurasian J Med 2019; 10.5152/eurasianjmed.2019.19017.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2019 Atatürk University Faculty of Medicine | Latest Update: 19.06.2019